MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL ANESTHESIA KIT
Catalog Number 560603
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample a thorough sample analysis could not be performed and no specific conclusions can be drawn.The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: approximately 1 inch of spinal needle broke off in the patient which required the patient to return to the operating room for surgical removal of needle.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report (b)(4).The actual device involved in the reported incident was not returned for evaluation.Without the actual sample a thorough sample analysis could not be performed and no specific conclusions can be drawn.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
DESIGN OPTIONS®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6196046
Report Number2523676-2016-00907
Device Sequence Number763160
Product Code OFU
UDI-Device Identifier04046964320842
UDI-Public(01)04046964320842(17)171130(10)0061495420
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number560603
Device Lot Number0061495420
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;